The drug surveillance systems of some countries have detected cases of myocarditis and pericarditis (inflammation of the myocardium and the membrane that protects the heart) after the second dose of Pfizer’s Covid vaccine. This situation is mild in most cases and mainly occurs in male adolescents. The connection with the vaccine has not yet been determined.
Like any other drug, Also Coronavirus disease vaccine They have side effects, which may be more or less depending on individual circumstances and sensitivity.Exceeding expectations, frequent and short-lived, such as Pain at the injection site, of temperature And general discomfort, there may also be serious and rare consequences, such as Anaphylactic shock or Thromboembolic events Related to vaccines Viral vector of AstraZeneca electronic Johnson & Johnson. Although very rare, but this situation Venous sinus thrombosis Related Thrombocytopenia (Thrombocytopenia) has prompted major health authorities-such as the Italian Pharmaceutical Agency (AIFA)-to recommend these drugs only to more mature age groups, despite the fact that “Open day“And similar initiatives. Now a new and potential has appeared under the lens of scientists Adverse reactions, This Myocarditis, Found in some patients-especially Young men -After vaccination against the new coronavirus Pfizer electronic Biological Technology.
Come Indicated British news agency Reuters quoted a source from the Israeli Ministry of Health’s Vaccine Safety Department as saying that between December 2020 and May 2021, more than 5 million people had been vaccinated. BNT162b2/Tozinameran 275 cases of myocarditis were detected. The Humanitas Institute stated that myocarditis “is a kind of’Myocardial inflammation Usually related to viral, bacterial or fungal infections.” In some cases, Pericarditis, OrPericardial inflammation, The membrane that supports and protects the heart. Fortunately, a survey of Israeli patients found that the vast majority of cases (95%) had mild inflammation and the hospital stay did not exceed four days. Experts analyzing the cases stated that “there may be a link between the second dose of the vaccine and myocarditis in 16 to 30-year-old males.” The incidence is higher in young boys between 16 years of age. And 19 years old.
In research “Seven teenagers developed symptomatic acute myocarditis after Pfizer BioNTech COVID-19 vaccination“Scientists from the Oregon School of Health and Science published in the authoritative journal Pediatrics, describing 7 cases of myocarditis in the United States. A few days after receiving the second dose of Pfizer vaccine, young men aged 14 to 19 were also affected in the United States. “All people have chest pains, and five have fever.Other symptoms observed in one or more patients included shortness of breath, fatigue, pain in the arms, nausea, vomiting, headache, anorexia and weakness”, read Associated Press ReportThe affected boy “increased troponin level, abnormal electrocardiogram and cardiac magnetic resonance results”.However, the inflammation was considered mild and all boys were discharged 2-6 days after receiving treatment based on the following criteria Immunoglobulin Intravenous injection Corticosteroids.
Public Health Agency of Canada (PHAC) Has been reported Of the 26 million doses of Covid vaccine vaccinated, there were 25 cases of myocarditis and pericarditis, but these numbers did not seem to have particularly alarmed experts. Dr. Theresa Tam, the head of public health in Canada, said: “We currently don’t see a rate higher than what we expected for the general population, but this is what we need to continuously monitor.” AAP Committee Vice Chairman Sean O’Leary (Sean O) Dr.’Leary) said: “Given the mild nature of the cases and the rare occurrence of these events, even if there is a real connection, I think the benefits of vaccination still outweigh the risks.” Regarding the infectiousness of disease (COID).In view of the potential risk of myocarditis, although the risk is small and the consequences are not currently attracting special attention, the US Centers for Disease Control and Prevention recommend Doctors should consider “patients with acute chest pain, shortness of breath or palpitations within a week after vaccination” may develop myocarditis and pericarditis.All cases must be reported to the system in time Pharmacovigilance The interim study confirms the relevance to Pfizer vaccine. Recently, the drug was approved by the European Medicines Agency (EMA) and AIFA and is also suitable for teenagers 12 years and older.